Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 261, NWS Fort Worth, TX

June 4, 2004Bosque County, Hill County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 4, 2004, 6:17 PM CDT for Bosque County, Hill County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2004, 6:17 PM CDT (23:17 UTC)
Expired
Jun 4, 2004, 7:15 PM CDT
In force
58 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

Counties Bosque County, TX, Hill County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 75 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 2:40 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2004-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2004-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-356 J/kg
Mixed-layer LCL
1089 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

105 
WUUS54 KFWD 042317
SVRFTW
TXC035-217-050015-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
615 PM CDT FRI JUN 4 2004

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOSQUE COUNTY IN NORTH CENTRAL TEXAS
  HILL COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 715 PM CDT

* AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 8 MILES SOUTH OF WHITNEY...MOVING SOUTH AT 5
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SMITHS BEND AROUND 630 PM CDT
  COYOTE AROUND 640 PM CDT

* OTHER LOCATIONS IN THE WARNING INCLUDE HILLSBORO

HAIL TO THE SIZE OF GOLFBALLS AND WIND GUSTS TO 60 MPH ARE LIKELY.
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER AND STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES.

HEAVY RAINS MAY FLOOD LOW LYING AREAS. AVOID THESE AREAS AND DO NOT 
CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.

LAT...LON 3207 9708 3210 9733 3177 9757 3169 9744
          3175 9728 3185 9712

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 5:45 PM CDT, 32 minutes earlier.

Area forecast discussion, Jun 4, 5:45 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
545 PM CDT FRI JUN 4 2004

.AVIATION...
SCT SVR TSRA NOW GOING OVER SW 1/2 OF N TX AND SHOULD STAY TO THE SW
OF D/FW TAF SITES...THO AN ISOLD TSRA/SCT SHRA CAN/T BE RULED OUT
FOR THIS PTN OF TRACON THROUGH THE EVE. RUC LOOKS TO BE SUPERIOR
OVER THE META AND SOMEWHAT BETTER ON MORE ISOLD/SCT COVERAGE OVER
THIS REGION AND SLIGHTLY SLOWER TIMING...SO WILL FOLLOW CLOSELY FOR
TAF SITES...PARTICULARLY KACT WHICH SHOULD SEE VCTS THROUGH 02Z OR
SO...BEFORE PSBLY CATCHING ERN PTNS OF A LINEAR MCS THRU 05Z OR SO.
THOUGH ENVIRONMENTAL FLOW TO BE LIGHT ESELY THRU 15Z SAT...PD THRU
05Z SAT FOR KACT WILL HAVE SOME TEMPO +TSRA WITH IFR VSBYS/MVFR
CIGS...ALG WITH STG VRB WINDS FOR OUTFLOW GUSTS. PROB30 GROUP LIKELY
NEEDED AGAIN FOR AFTER 21Z SAT AS ANOTHER...LESS IMPRESSIVE S/W
ARRIVES IN WEAKENING NW FLOW ALOFT...BUT ARRIVES RIGHT AT PRIME
HEATING OF THE DAY WHEN INSTABILITY WILL BE AT LEAST MODERATE. 05/

&&

.PREV PUBLIC DISCUSSION...
 406 PM CDT
SEVERAL MORE TROUGHS WILL MOVE THROUGH THE NORTHWEST FLOW THIS
WEEKEND...KEEPING NORTH TEXAS WEATHER UNSETTLED. HOWEVER...BY SUNDAY
NIGHT/MONDAY...A RIDGE WILL BEGIN TO BUILD OVER THE REGION...WITH A
LONG WAVE TROUGH MOVING ONTO THE WEST COAST. THIS WILL RESULT IN
QUIETER WEATHER FOR A FEW DAYS WITH PERHAPS SOME SEABREEZE ACTIVITY
THE LATTER PART OF THE WEEK.

IN THE MEANTIME...THE MODELS HAVE SHOWN A TENDENCY TO BE ERRATIC IN
HANDLING THE EVENTS THIS PAST WEEK AND THE NEXT TWO DAYS DO NOT
APPEAR TO BE MUCH DIFFERENT.  FOR TONIGHT...CURRENT CONVECTION WILL
INCREASE IN COVERAGE AS IT SPREADS EAST...AND WITH THE SLOW MOVEMENT
AM CONCERNED ABOUT HEAVY RAINS...ESPECIALLY IN URBAN AREAS. WITH THE
GROUND STILL QUITE WET IN MANY AREAS...RUNOFF WILL BE EXCESSIVE IN
URBAN SETTINGS SO WE WILL HAVE TO MONITOR THIS CLOSELY...MAINLY THIS
EVENING.

TIMING OF THE NEXT COUPLE OF DISTURBANCES OVER THE WEEKEND ARE NOT
AS CLEAR. HOWEVER...IT APPEARS THAT THERE WILL BE A RESPITE SATURDAY
AFTERNOON AND MOST OF SATURDAY NIGHT. BY SUNDAY THOUGH...THE CHANCE
FOR PRECIP WILL ONCE AGAIN INCREASE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX   68  86  70  87 /  60  40  20  30
WACO, TX               70  89  71  90 /  40  30  20  30
PARIS, TX              66  80  68  85 /  60  50  20  30
DENTON, TX             68  86  70  86 /  60  40  20  30
MCKINNEY, TX           67  84  69  86 /  60  50  20  30
DALLAS, TX             68  86  70  87 /  60  40  20  30
TERRELL, TX            67  85  70  86 /  60  40  20  30
CORSICANA, TX          68  86  71  87 /  60  40  20  30
TEMPLE, TX             70  89  72  90 /  40  30  20  30
&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...SEVERE THUNDERSTORM WATCH UNTIL 800 PM CDT FRIDAY FOR ZONES
TXC001...TXC035...TXC085...TXC093...TXC097...TXC113...TXC121...
TXC133...TXC139...TXC143...TXC147...TXC161...TXC181...TXC193...
TXC213...TXC217...TXC221...TXC231...TXC237...TXC251...TXC257...
TXC289...TXC293...TXC309...TXC337...TXC349...TXC363...TXC367...
TXC379...TXC397...TXC425...TXC429...TXC439...TXC467...TXC497...
TXC503.

&&

42
Hazardous weather outlook, Jun 4, 4:00 PM CDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CDT FRI JUN 4 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
400 PM CDT FRI JUN 4 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
TONIGHT...LIKELY THIS EVENING NORTHEAST HALF. THUNDERSTORMS WILL
INCREASE IN AREAL COVERAGE AS THEY PROGRESS TO THE EAST.

THE MAIN THREAT WILL BE DAMAGING WINDS...BUT HAIL TO ONE INCH IN
DIAMETER IS ALSO POSSIBLE. WITH SLOW STORM MOTION AND SATURATED
SOILS...HEAVY RAIN MAY RESULT IN SOME FLOODING PROBLEMS.

WITH NORTHWEST FLOW ALOFT...ADDITIONAL THUNDERSTORM ACTIVITY FROM THE
CENTRAL PLAINS MAY ENTER NORTH TEXAS LATE TONIGHT. FURTHER SEVERE
WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...
NORTHWEST FLOW ALOFT WILL KEEP NORTH TEXAS WEATHER UNSETTLED
THROUGH THE WEEKEND. ANY STORMS THAT DEVELOP MAY BECOME SEVERE...
MAINLY DURING THE AFTERNOON AND EVENING HOURS. THERE WILL BE A CHANCE
OF THUNDERSTORMS ACROSS THE SOUTHERN HALF OF NORTH TEXAS TUESDAY
THROUGH THURSDAY.

.SPOTTER CALL TO ACTION STATEMENT...
LIMITED SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND
EVENING...MAINLY WEST OF I-35 THROUGH 7 PM...EAST OF 35 THEREAFTER.

25

In the hours before

Local storm report, Jun 4, 5:14 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
514 PM CDT FRI JUN 4 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0508 PM     HAIL            SOUTH MOUNTAIN           31.44N  97.68W
06/04/2004  1.75 INCH       CORYELL             TX   LAW ENFORCEMENT

            GOLFBALL HAIL IN SOUTH MOUNTAIN
Local storm report, Jun 4, 5:31 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
531 PM CDT FRI JUN 4 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0527 PM     HAIL            3 E GATESVILLE           31.44N  97.68W
06/04/2004  1.75 INCH       CORYELL             TX   LAW ENFORCEMENT

            GOLFBALL HAIL REPORTED IN SOUTH MOUNTAIN WEST TO
            GATEVILLE FROM 508 TO 515 PM. DECREASED TO PEA SIZE NOW.
            POWER IS OUT IN GATESVILLE. WIND UNKNOWN.
Local storm report, Jun 4, 5:43 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
543 PM CDT FRI JUN 4 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0537 PM     HAIL            DUBLIN                   32.09N  98.34W
06/04/2004  0.75 INCH       ERATH               TX   LAW ENFORCEMENT
Local storm report, Jun 4, 5:54 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
554 PM CDT FRI JUN 4 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0535 PM     HAIL            DUBLIN                   32.09N  98.34W
06/04/2004  0.88 INCH       ERATH               TX   TRAINED SPOTTER

            REPORTED BY AMATEUR RADIO SPOTTERS
Local storm report, Jun 4, 5:57 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
557 PM CDT FRI JUN 4 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0546 PM     HAIL            WHITNEY                  31.95N  97.32W
06/04/2004  1.75 INCH       HILL                TX   LAW ENFORCEMENT
Local storm report, Jun 4, 6:12 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
612 PM CDT FRI JUN 4 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0555 PM     HAIL            RANGER                   32.47N  98.67W
06/04/2004  0.75 INCH       EASTLAND            TX   LAW ENFORCEMENT

            MOSTLY PEA SIZE WITH BRIEF DIME SIZE HAIL. STILL SEEING
            SOME ROTATION IN CLOUDS.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 4:07 PM CDTSevere Thunderstorm WarningFWDStephens23 min
Jun 4, 5:11 PM CDTSevere Thunderstorm WarningFWDCoryell64 min
Jun 4, 5:16 PM CDTSevere Thunderstorm WarningFWDEastland, Stephens44 min
Jun 4, 5:23 PM CDTSevere Thunderstorm WarningFWDErath37 min
Jun 4, 5:37 PM CDTSevere Thunderstorm WarningFWDHill38 min
Jun 4, 5:56 PM CDTSevere Thunderstorm WarningFWDEastland64 min
Jun 4, 5:59 PM CDTSevere Thunderstorm WarningFWDErath61 min
Jun 4, 6:57 PM CDTSevere Thunderstorm WarningFWDComanche63 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.